Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2014, 1:02 AM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2014, 1:02 AM CDT (06:02 UTC)
- Expired
- Jul 6, 2014, 1:40 AM CDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 81 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS53 KBIS 060602
SVRBIS
NDC021-045-060700-
/O.NEW.KBIS.SV.W.0069.140706T0602Z-140706T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
102 AM CDT SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTH CENTRAL LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 200 AM CDT
* AT 100 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF EDGELEY...OR 20 MILES NORTH OF ELLENDALE...AND MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FULLERTON...OAKES...LUDDEN...GLOVER AND GUELPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4626 9801 4596 9802 4594 9819 4628 9875
4639 9868
TIME...MOT...LOC 0601Z 293DEG 29KT 4628 9864
HAIL...1.00IN
WIND...60MPH
$$
HAMILTON2 follow-up statements
551
WWUS53 KBIS 060618
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
118 AM CDT SUN JUL 6 2014
NDC021-045-060700-
/O.CON.KBIS.SV.W.0069.000000T0000Z-140706T0700Z/
DICKEY ND-LAMOURE ND-
118 AM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAMOURE AND EASTERN DICKEY COUNTIES UNTIL 200 AM CDT...
AT 116 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF FULLERTON...OR 16 MILES NORTH OF ELLENDALE...MOVING SOUTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FULLERTON...OAKES...LUDDEN...GLOVER AND GUELPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4623 9866 4637 9855 4626 9801 4596 9802
4594 9819
TIME...MOT...LOC 0618Z 293DEG 29KT 4623 9846
HAIL...1.00IN
WIND...60MPH
$$298
WWUS53 KBIS 060640
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
140 AM CDT SUN JUL 6 2014
NDC021-045-060649-
/O.CAN.KBIS.SV.W.0069.000000T0000Z-140706T0700Z/
DICKEY ND-LAMOURE ND-
140 AM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAMOURE AND
EASTERN DICKEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM OVER EASTERN DICKEY COUNTY THROUGH 2 AM CDT.
REPORT PROPERTY AND TREE DAMAGE...ESTIMATED WIND SPEED AND HAIL
SIZE...TO FACEBOOK AT FB.COM/USNATIONALWEATHERSERVICEBISMARCK...OR
TWITTER AT TWITTER.COM/NWSBISMARCK. REACH US BY PHONE AT
701-223-4582. YOUR REPORT IS VERY IMPORTANT.
LAT...LON 4623 9866 4637 9855 4626 9801 4596 9802
4594 9819
TIME...MOT...LOC 0639Z 293DEG 29KT 4616 9823
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:35 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 5, 9:35 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 935 PM CDT SAT JUL 5 2014 .UPDATE... ISSUED AT 935 PM CDT SAT JUL 5 2014 SEVERE THUNDERSTORM WATCH 393 HAS BEEN CANCELLED FOR MORTON..OLIVER...GRANT...SIOUX...BURLEIGH AND EMMONS COUNTIES. CONTINUING TO MONITOR CONVECTION NEAR THE INTERNATIONAL BORDER INTO SOUTHERN CANADA...INCLUDING A RIGHT MOVING SUPERCELL WHICH MAY GRAZE THE PEACE GARDENS AND TURTLE MOUNTAINS BY 04 UTC. UPDATE ISSUED AT 843 PM CDT SAT JUL 5 2014 CANCELLED ADAMS AND HETTINGER COUNTIES FROM SEVERE THUNDERSTORM WATCH 393...WILL LIKELY BE ABLE TO CANCEL MORTON...GRANT...SIOUX AND OLIVER COUNTIES BY 02-03 UTC. UPDATE ISSUED AT 655 PM CDT SAT JUL 5 2014 ISSUED SEVERE THUNDERSTORM WATCH 393 VALID THROUGH 07 UTC FOR MUCH OF THE I-94 CORRIDOR ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. MODERATE INSTABILITY AND EFFECTIVE DEEP LAYER SHEAR OF 35-40 KTS SUPPORT CONTINUED MAINTENANCE OF THE SUPERCELL ACROSS GRANT COUNTY...WITH ADDITIONAL DEVELOPMENT POSSIBLE ALONG OUTFLOW BOUNDARIES. UPDATE ISSUED AT 534 PM CDT SAT JUL 5 2014 AS OF 2335 UTC...TWO CELLS NEAR SUPERCELL ORGANIZATION HAVE FORMED ACROSS FAR NORTHWEST SOUTH DAKOTA AND SOUTHWEST NORTH DAKOTA. THIS AREA IS BEING MONITORED FOR A POTENTIAL SEVERE THUNDERSTORM WATCH PER SPC MCD #1277. FOLLOWING THE 20/21 UTC RAP/HRRR...HAVE FOCUSED THE HIGHEST POPS ALONG AND SOUTH OF THE I-94 CORRIDOR...WITH THEIR CURRENT HANDLING OF CONVECTION NORTH OF THE INTERSTATE A BIT OVERDONE WITH THEIR LATEST ITERATIONS. GIVEN HIGH LCLS AND FREEZING LEVELS...DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH HAIL GROWTH AND TORNADO POTENTIAL LIMITED BY THE WARM ENVIRONMENT AND HIGH STORM BASES. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 318 PM CDT SAT JUL 5 2014 MODERATELY UNSTABLE ACROSS THE REGION THIS AFTERNOON WITH STRONG MID LEVEL LAPSE RATES EXTENDING INTO SOUTH CENTRAL NORTH DAKOTA. STILL HAVE SOME CONVECTIVE INHIBITION TO OVERCOME. SHORTWAVE TROUGH MOVING THROUGH MONTANA THIS AFTERNOON SHOULD EVENTUALLY PROVIDE LIFT ACROSS THE REGION AND A FRONTAL BOUNDARY LYING ACROSS CENTRAL NORTH DAKOTA SHOULD PROVIDE THE FOCUS FOR THUNDERSTORMS THIS EVENING. NAM BUFKIT SOUNDINGS SHOW THERE IS A NARROW WINDOW FOR CONVECTION ACROSS THE WEST BEFORE THE CAPE VANISHES AND THE FOCUS WILL SHIFT TO THE CENTRAL AND EAST THIS EVENING AND OVERNIGHT. WILL MENTION POSSIBILITY OF STRONG WIND AND LARGE HAIL IN THE FORECAST THIS EVENING AND EARLY MORNING. LIFTING CONDENSATION LEVELS ARE RELATIVELY HIGH SO TORNADO THREAT NOT VERY LARGE. ON SUNDAY COOLER NORTHWEST FLOW/LOW LEVEL COOLING WILL LIMIT THE CONVECTIVE POTENTIAL. HOWEVER DID ADD A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON NORTHWEST WHERE JET STREAM ENERGY MIGHT SUPPORT SOME WEAK CONVECTION. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 318 PM CDT SAT JUL 5 2014 FORECAST HIGHLIGHTS IN THE LONG TERM WILL BE PERIODIC SHOWER/THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH SATURDAY...ALONG WITH A COOL PERIOD FOLLOWED BY ANOTHER WARM UP. OUR ABOVE NORMAL TEMPERATURES COME TO AN END AS UPPER LEVEL FLOW TURNS NORTHWEST. HIGHS WILL GENERALLY RANGE FROM THE MID TO UPPER 70S NORTH TO LOWER 80S SOUTH THROUGH TUESDAY. UPPER LEVEL RIDGING THEN BUILDS OVER THE AREA MID TO LATE WEEK BRINGING TEMPERATURES BACK ABOVE NORMAL. OUR NORTHWEST FLOW WILL CONTINUE TO BRING A SERIES OF UPPER IMPULSES THROUGH THE NORTHERN PLAINS...KEEPING DAILY THUNDERSTORM CHANCES IN THE FORECAST...ALTHOUGH ALSO WITH A FEW DRY PERIODS. WILL SEE A LEAD IMPULSE PUSH THROUGH THE NORTHERN PLAINS SUNDAY NIGHT...FOLLOWED BY A MORE SIGNIFICANT WAVE DROPPING THROUGH THE LOCAL AREA MONDAY/MONDAY EVENING. THE ECMWF STILL SHOWS A STRONGER WAVE AND A LITTLE FARTHER WEST THAN THE GFS/GEM...BRINGING SHOWERS AND THUNDERSTORMS TO THE ENTIRE FORECAST AREA. THE GFS/GEM KEEP PRECIPITATING CONFINED TO MAINLY EASTERN PORTIONS OF CENTRAL NORTH DAKOTA INTO EASTERN NORTH DAKOTA. A BLENDED SOLUTION KEEPS A SLIGHT CHANCE IN THE WEST WITH CHANCE POPS EAST. THE ECMWF THEN BRINGS ANOTHER STRONGER SHORTWAVE TROUGH INTO THE AREA ON FRIDAY WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS...THEN COOLS THINGS DOWN AS WE HEAD INTO NEXT WEEKEND. THE GFS KEEPS MOST OF THE ENERGY WITH THIS SYSTEM WELL NORTH OF THE LOCAL AREA...BUT A SURFACE TROUGH EXTENDING SOUTH FROM CANADA WILL PROVIDE A FOCUS MECHANISM FOR POSSIBLE THUNDERSTORMS BOTH FRIDAY AND SATURDAY..WITH MUCH WARMER TEMPERATURES OVER THE AREA AS WE HEAD THROUGH NEXT WEEKEND. BOTH MODELS HAVE BEEN INCONSISTENT DURING THIS TIME FRAME SO WE'LL HAVE TO WAIT TO SEE HOW THINGS PLAY OUT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 935 PM CDT SAT JUL 5 2014 THE THUNDERSTORM THREAT IS OVER AT KISN AND KDIK. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE KBIS VICINITY THROUGH 03 UTC...APPROACHING KJMS BY 05-06 UTC. IF THUNDERSTORMS DO NOT DEVELOP IN NORTH CENTRAL NORTH DAKOTA BY 03 UTC...KMOT WILL REMAIN THUNDERSTORM FREE TONIGHT. && .HYDROLOGY... ISSUED AT 318 PM CDT SAT JUL 5 2014 THE SIGNIFICANT AMOUNT OF RUNOFF GENERATED BY RECENT HEAVY RAINFALL HAS CREATED A SUBSTANTIAL INCREASE IN STORAGE AT BOTH ALAMEDA DAM AND LAKE DARLING. RELEASES FROM ALAMEDA DAM AND LAKE DARLING DAMS WILL CAUSE MINOR TO MODERATE FLOODING ON THE SOURIS RIVER DOWNSTREAM OF LAKE DARLING THROUGH EARLY NEXT WEEK. BACKWATER FROM CANADA WILL CAUSE WESTHOPE TO REMAIN IN MAJOR FLOOD THROUGH EARLY NEXT WEEK THEN FALL SLOWLY BACK TO MODERATE BY MID TO LAKE WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...WAA LONG TERM...NH AVIATION...AYD HYDROLOGY...WAA
Hazardous weather outlook, Jul 5, 9:38 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 938 PM CDT SAT JUL 5 2014 NDZ002>004-010>012-070245- BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY- 938 PM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. AN OVERLAND FLOOD WARNING REMAINS IN EFFECT OVER PORTIONS OF NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. A FLOOD ADVISORY IS IN EFFECT FOR THE LAKE METIGOSHE AREA THROUGH SATURDAY. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ036-037-047-048-050-051-070245- KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 938 PM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ005-013-022-023-025-035-046-070245- ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-EMMONS- 938 PM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-009-017>021-031>034-040>045-070245- DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 938 PM CDT SAT JUL 5 2014 /838 PM MDT SAT JUL 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS AYD
In the hours before
Local storm report, Jul 5, 10:17 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1017 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 3 E MOFFIT 46.68N 100.24W
07/05/2014 M75 MPH BURLEIGH ND MESONET
&&
AYDSpecial weather statement, Jul 5, 10:19 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT SAT JUL 5 2014
NDZ005-060345-
ROLETTE-
1019 PM CDT SAT JUL 5 2014
...SPECIAL WEATHER STATEMENT...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR INTERNATIONAL PEACE GARDEN...OR 20 MILES
NORTHEAST OF BOTTINEAU...MOVING EAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ST. JOHN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW
LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4899 9953 4887 9953 4888 10010 4901 10017
4900 9975 4901 9973 4900 9970 4901 9966
4901 9958
TIME...MOT...LOC 0319Z 257DEG 34KT 4899 10004
VININGLocal storm report, Jul 5, 10:33 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1033 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 6 S PETTIBONE 47.03N 99.52W
07/05/2014 M1.25 INCH KIDDER ND TRAINED SPOTTER
&&
AJLocal storm report, Jul 5, 10:43 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1043 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 13 NNE MOTT 46.55N 102.22W
07/05/2014 M1.75 INCH HETTINGER ND EMERGENCY MNGR
0630 PM TSTM WND GST MOTT 46.37N 102.33W
07/05/2014 E60.00 MPH HETTINGER ND TRAINED SPOTTER
0700 PM HAIL HEART BUTTE DAM 46.60N 101.81W
07/05/2014 E4.25 INCH GRANT ND LAW ENFORCEMENT
*** 3 INJ *** THREE HEAD INJURIES REPORTED AT HEART BUTTE
DAM...LAKE TSCHIDA...FROM BASEBALL TO SOFTBALL SIZE HAIL.
0700 PM HAIL 5 W HEART BUTTE DAM 46.60N 101.92W
07/05/2014 M2.75 INCH GRANT ND BROADCAST MEDIA
REPORTS OF MANY BROKEN WINDOWS AND WINDSHIELDS AT LAKE
TSCHIDA
0700 PM HAIL HEART BUTTE DAM 46.60N 101.81W
07/05/2014 E4.25 INCH GRANT ND TRAINED SPOTTER
0705 PM HAIL 1 WNW HEART BUTTE DAM 46.60N 101.82W
07/05/2014 E1.75 INCH GRANT ND TRAINED SPOTTER
0745 PM HAIL 11 S JUDSON 46.67N 101.26W
07/05/2014 E1.00 INCH MORTON ND TRAINED SPOTTER
0817 PM TSTM WND GST 7 ENE ST. ANTHONY 46.67N 100.78W
07/05/2014 E75.00 MPH MORTON ND TRAINED SPOTTER
SMALL BRANCHES WERE BROKEN OFF OF TREES
0817 PM HAIL 7 ENE ST. ANTHONY 46.67N 100.78W
07/05/2014 E1.00 INCH MORTON ND TRAINED SPOTTER
0827 PM TSTM WND DMG 6 E ST. ANTHONY 46.62N 100.78W
07/05/2014 MORTON ND TRAINED SPOTTER
WIND DRIVEN HAIL BROKE OUT SEVERAL WINDOWS.
0827 PM HAIL 6 E ST. ANTHONY 46.62N 100.78W
07/05/2014 E1.50 INCH MORTON ND TRAINED SPOTTER
WIND DRIVEN HAIL BROKE OUT SEVERAL WINDOWS.
0827 PM TSTM WND DMG 7 ENE ST. ANTHONY 46.67N 100.78W
07/05/2014 MORTON ND TRAINED SPOTTER
BARN ROOF BLOWN OFF AND CARRIED 200 YARDS.
0828 PM TSTM WND GST 10 SSE BISMARCK 46.67N 100.70W
07/05/2014 E75.00 MPH BURLEIGH ND AMATEUR RADIO
1.5 FOOT TREE SNAPPED IN HALF AND QUARTER SIZE HAIL
REPORTED AT THE DESERT BOAT RAMP.
0828 PM HAIL 10 SSE BISMARCK 46.67N 100.70W
07/05/2014 E1.00 INCH BURLEIGH ND AMATEUR RADIO
1.5 FOOT TREE SNAPPED IN HALF AND QUARTER SIZE HAIL
REPORTED AT THE DESERT BOAT RAMP.
0830 PM HAIL 10 SSE BISMARCK 46.67N 100.70W
07/05/2014 E1.00 INCH BURLEIGH ND LAW ENFORCEMENT
0830 PM TSTM WND DMG 10 SSE BISMARCK 46.67N 100.70W
07/05/2014 BURLEIGH ND LAW ENFORCEMENT
TEN VERY LARGE COTTONWOOD TREES TWO FEET IN DIAMATER
BLOWN OVER AT KIMBALL BOTTOMS. FOUR VEHICLES AND ONE
CAMPER CRUSHED BY THE TRESS. NO INJURIES.
0850 PM TSTM WND GST 3 E MOFFIT 46.68N 100.24W
07/05/2014 M75.00 MPH BURLEIGH ND MESONET
0850 PM TSTM WND DMG 11 S MCKENZIE 46.66N 100.41W
07/05/2014 BURLEIGH ND TRAINED SPOTTER
IN ADDTION TO HAIL...TREE LIMBS DOWN.
0850 PM HAIL 11 S MCKENZIE 46.66N 100.41W
07/05/2014 M1.00 INCH BURLEIGH ND TRAINED SPOTTER
IN ADDTION TO HAIL...TREE LIMBS DOWN.
0922 PM HAIL 10 SSW LAKE ISABEL 46.69N 99.85W
07/05/2014 M1.00 INCH KIDDER ND TRAINED SPOTTER
ALSO RECEIVED 40-50 MPH WINDS.
0932 PM TSTM WND DMG 10 SE LAKE ISABEL 46.70N 99.62W
07/05/2014 KIDDER ND TRAINED SPOTTER
MANY SMALL TREE LIMBS DOWN
0932 PM HAIL 10 SE LAKE ISABEL 46.70N 99.62W
07/05/2014 E1.50 INCH KIDDER ND TRAINED SPOTTER
MANY SMALL TREE LIMBS DOWN
1020 PM HAIL 6 S PETTIBONE 47.03N 99.52W
07/05/2014 M1.25 INCH KIDDER ND TRAINED SPOTTER
&&
PAYDSpecial weather statement, Jul 5, 10:46 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1046 PM CDT SAT JUL 5 2014
NDZ037-060445-
STUTSMAN-
1046 PM CDT SAT JUL 5 2014
...STRONG THUNDERSTORM IN STUTSMAN COUNTY...
AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF WINDSOR...OR 19 MILES WEST OF
JAMESTOWN...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
JAMESTOWN...
BUCHANAN...
SPIRITWOOD LAKE...
WINDSOR...
ELDRIDGE...
SPIRITWOOD...
THE PATH OF THIS STORM WILL KEEP IT MAINLY NORTH OF INTERSTATE 94 AS
IT TRACKS EAST ACROSS STUTSMAN COUNTY.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4682 9944 4713 9941 4715 9845 4699 9846
4698 9843 4679 9843
TIME...MOT...LOC 0343Z 273DEG 34KT 4701 9907
MATHEWSSpecial weather statement, Jul 6, 12:10 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1210 AM CDT SUN JUL 6 2014
NDZ047-048-050-051-060615-
DICKEY-LA MOURE-LOGAN-MCINTOSH-
1210 AM CDT SUN JUL 6 2014
...SPECIAL WEATHER STATEMENT...
AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
GACKLE TO KULM...AND MOVING EAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH AND BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KULM...
JUD...
EDGELEY...
MERRICOURT...
ALFRED...
NORTONVILLE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4663 9875 4617 9844 4622 9908 4637 9930
4662 9941
TIME...MOT...LOC 0509Z 254DEG 20KT 4656 9924 4623 9896
HAMILTONThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:10 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 65 min |
| Jul 5, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 62 min |
| Jul 5, 9:10 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan, Stutsman | 65 min |
| Jul 5, 9:49 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 56 min |
| Jul 5, 10:09 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 14 min |
| Jul 5, 10:19 PM CDT | Special Weather Statement | BIS | Rolette | 26 min |
| Jul 5, 10:46 PM CDT | Special Weather Statement | BIS | Stutsman | 59 min |
| Jul 6, 12:10 AM CDT | Special Weather Statement | BIS | LaMoure | 65 min |
| Jul 6, 6:39 PM CDT | Special Weather Statement | BIS | Divide, Williams | 66 min |
| Jul 6, 6:54 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.